Thunderstorm Wind, Midland
- When
- August 30, 3:30 PM EST
- Where
- Midland County, 1.71 mi SE of Larkin
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.700, -84.230
Numerous trees were reported down.
A localized thunderstorm down burst brought down trees northeast of Midland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A localized thunderstorm down burst brought down trees northeast of Midland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 30, 2:49 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 349 PM EDT SAT AUG 30 2014 .SHORT TERM...THIS AFTERNOON AND TONIGHT DESPITE ABUNDANT CLOUD COVER FOR MUCH OF THE DAY...TEMPERATURES HAVE SLOWLY RISEN TO AROUND 80 ACROSS MUCH OF THE AREA...WITH A FEW LOW 80S ACROSS EXTREME SOUTHEAST MICHIGAN. THE ATMOSPHERE HAS BECOME QUITE JUICY...AS EVIDENCED BY DEW POINTS AROUND 70 DEGREES AND THE 18Z KDTX RAOB SHOWING A PWAT OF 1.81 INCHES. IN ADDITION THE 18Z SOUNDING SHOWS QUITE A BIT OF INSTABILITY WITH SB CAPES OF 1820 J/KG AND GOOD SHEAR WITH 0-3 KM SRH OF 121 M2/S2. THESE INGREDIENTS CERTAINLY SET THE STAGE FOR POSSIBLE SEVERE WEATHER LATER THIS AFTERNOON INTO THIS EVENING...WITH DYNAMIC BOW ECHOES AND MINI SUPERCELLS BEING THE MAIN THREAT. SEVERE WEATHER WOULD MAINLY BE IN THE FORM OF WIND DAMAGE AS HIGH FREEZING LEVELS OF 14K FT DO NOT HOLD MUCH PROMISE FOR HAIL. IN ADDITION THE HIGH AMOUNT OF WATER AND LONG SKINNY CAPE INDICATES HEAVY RAIN IS A CONCERN AS WELL AS AN ISOLATED TORNADO GIVEN THE LOW LEVEL WIND SHEAR AND LOW LCL HEIGHTS OF 3K FT. HOWEVER THE 18Z SOUNDING DOES SHOW SOME CONCERNS WITH A LAYER OF WARM AIR BETWEEN 850 AND 900 MB AND LESS THAN STELLAR MID LEVEL LAPSE RATES BETWEEN 700 AND 500 MB. STORMS ARE STARTING TO FIRE UPSTREAM WITH THE 850-700 MB THETA-E SURGE AND A SHORTWAVE TRACKING THROUGH THE CENTRAL GREAT LAKES...HOWEVER THEY ARE NOT VERY ROBUST AS THE SHORTWAVE SEEMS TO BE STRUNG OUT AND NOT PACKING MUCH OF A PUNCH. WILL HAVE TO WATCH VERY CLOSELY TO SEE IF THE EXPECTED THETA-E SURGE ACROSS THE WESTERN CWA AROUND 21Z IS SUFFICIENT TO PRODUCE THUNDERSTORMS ACROSS THE AREA AS THE SHORTWAVE CONTINUES TO TRACK EASTWARD LATE THIS AFTERNOON AND EARLY THIS EVENING. IF THIS INITIAL SURGE DOES NOT MATERIALIZE A SHORTWAVE WILL TRACK THROUGH NORTHERN LOWER MICHIGAN DURING THE OVERNIGHT HOURS...WHICH WILL SUSTAIN ONGOING CONVECTION OR FIRE ELEVATED CONVECTION IF IT IS NOT ALREADY ONGOING ACROSS THE AREA. ALTHOUGH PEAK HEATING WILL BE OVER...HEAVY RAIN AND SOME WIND DAMAGE ARE POSSIBLE WITH THE CONVECTION OVERNIGHT AS THE HI-RES RUNS DEPICT A LINE OF STORMS TRACKING THROUGH OVERNIGHT. && .LONG TERM... SUNDAY THROUGH NEXT FRIDAY LOW PRESSURE WILL TRACK NORTH OF LAKE HURON TONIGHT AND INTO QUEBEC BY MID-AFTERNOON SUNDAY. A COLD FRONT WILL DROP SOUTH DOWN THE BACKSIDE OF THE SYSTEM...HOWEVER MODELS DIFFER WITH HOW FAR THIS BOUNDARY PENETRATES INTO LOWER MICHIGAN. GFS/EURO DROP THE FRONT INTO NORTHERN/CENTRAL LOWER MICHIGAN DURING THE EARLY PART OF THE DAY...BEFORE LIFTING IT BACK NORTHWARD DURING THE EVENING AND OVERNIGHT. 12Z NAM IS A LITTLE MORE AGRESSIVE WITH THE SOUTHWARD PUSH...DROPPING THE FRONT DOWN INTO SOUTHEAST MICHIGAN BY AFTERNOON/EVENING BEFORE IT LIFTS NORTHWARD OVERNIGHT. WITH THE NAM BEING A LITTLE DEEPER WITH THE SURFACE LOW THAN THE OTHER MODELS...WILL FAVOR THE GFS/EURO. WEAKER COLD FRONT NOW WORKING ACROSS MICHIGAN WILL SETTLE TO OUR SOUTH AND EAST BY 12Z SUN. THIS WILL ALLOW TEMPS TO COOL SLIGHTLY FOR TOMORROW...HOWEVER DEWPOINTS WILL REMAIN HIGH AND WILL MAINTAIN HEAT INDEX VALUES IN THE MID AND UPPER 80S. CONVECTIVE FORECAST FOR TOMORROW IS TRICKY...WITH LINGERING MOISTURE AND INSTABILITY FIGHTING DRIER AIR AND SUBSIDENCE WORKING IN AS SHORTWAVE RIDGING BUILDS ALOFT. BEST POTENTIAL WILL BE SOUTH OF THE I-69 CORRIDOR WHERE THE THETA-E RIDGE THAT SETTLED IN TODAY WILL STILL BE PRESENT INTO THE AFTERNOON. MODEL FORECAST SOUNDINGS CONTINUE TO SHOW A MODESTLY FAVORABLE ENVIRONMENT FOR A FEW STORMS TO FORM IN THIS AREA...BUT WILL KEEP POPS LOW GIVEN POTENTIAL FOR A CAPPING INVERSION TO DEVELOP UNDER THE UPPER RIDGE IN THE LATTER PART OF THE AFTERNOON. UPPER ENERGY OFF THE BRITISH COLUMBIA COAST WILL DIVE INLAND...FORMING A BROAD TROUGH OVER THE CENTRAL CONUS BY MONDAY. MODEL SHOW A COLD FRONT WITH SEVERAL AREAS OF LOW PRESSURE ALIGNED ALONG IT STRETCHING FROM NORTHERN ONTARIO DOWN THROUGH THE SOUTHERN PLAINS. THIS FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST MICHIGAN MONDAY NIGHT...WITH THE LARGEST AREA OF SURFACE LOW PRESSURE PASSING TO OUR NORTH OVER ONTARIO. PLUME OF WARMER AIR AND GULF MOISTURE (MODEL PW VALUES BACK UP TO NEAR 2.0 INCHES) WILL SURGE BACK UP INTO THE AREA LABOR DAY AHEAD OF THE UPPER TROUGH...ALLOWING A THETA-E RIDGE TO EXTEND BACK INTO MICHIGAN. WARM FRONT IS EXPECTED TO LIFT UP ACROSS SOUTHEAST MICHIGAN DURING THE AFTERNOON...PROVIDING AN INITIAL CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP BEFORE THE COLD FRONT AND SURFACE TROUGH APPROACH FOR THE EVENING/OVERNIGHT. HIGHEST PROBABILITIES FOR THUNDERSTORMS AND SEVERE WEATHER DURING THE DAY WILL BE TO OUR WEST (SOUTHERN WISCONSIN/NORTHERN ILLINOIS/LAKE MICHIGAN) WHERE 50-60 KNOT LOW-LEVEL JET...BEST MID-LEVEL HEIGHTS FALLS...AND RIGHT ENTRANCE REGION FORCING WILL COINCIDE WITH THE EASTWARD ADVANCING COLD FRONT. THIS ACTIVITY WOULD THEN WORK ACROSS DURING THE EVENING. SEVERE POTENTIAL WILL DEPEND ON HOW MUCH DAYTIME HEATING AND INSTABILITY ARE STILL AROUND WHEN IT WORKS ACROSS. ATMOSPHERE OUT AHEAD OF ANY INCOMING STORMS FROM THE WEST WILL BE WARM AND HUMID WITH TEMPS IN THE MID 80S AND DEWPOINTS BACK UP NEAR 70...SUPPORT CAPE VALUES AROUND 2500 J/KG THROUGH 00Z. BACKED OFF ON POPS A LITTLE FOR THE EARLY PART OF THE DAY MONDAY...BUT DID KEEP LIKELY POPS FOR THE WHOLE AREA DURING THE EVENING IN CASE THE COLD POOL FROM WHATEVER CONVECTIVE COMPLEX DEVELOPS UPSTREAM OUTRUNS THE COLD FRONT. FORECAST SOUNDINGS ARE MOST SUPPORTIVE OF A DAMAGING WIND AND LARGE HAIL THREAT. THIS IS IN ADDITION TO VERY HEAVY RAINFALL. THE FRONT WILL WORK ACROSS DURING THE LATE EVENING AND OVERNIGHT...CONTINUING A THREAT FOR RAIN AND THUNDERSTORMS. SOME OF THIS RAIN COULD AGAIN BE HEAVY. THETA-E AXIS WILL EXIT THE AREA ON TUESDAY AS THE UPPER TROUGH AXIS WORKS ACROSS. CHANCES FOR SHOWERS/TSTORMS WILL CONTINUE ACROSS EASTERN MICHIGAN DURING THE DAY BEFORE ENOUGH DRY AIR WORKS IN TO BRING DRIER WEATHER. THIS WILL BRING COOLER TEMPERATURES...WITH HIGHS IN THE UPPER 70S TO LOW 80S. ON WEDNESDAY ZONAL FLOW ALOFT AND SURFACE HIGH PRESSURE WILL BE IN PLACE. INTO THE EVENING...A PV ANOMALY LOOKS TO CREATE A SURFACE DISTURBANCE THAT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA IF THE WAVE COMES TO FRUITION. A BETTER CHANCE FOR PRECIPITATION WILL COME WHEN THE RIGHT REAR ENTRANCE REGION OF THE JET STREAM SETS UP OVER MICHIGAN. THIS WILL SET THE STAGE FOR LOW PRESSURE AND AN ELONGATED TROUGH TO BRING STORMS TO THE REGION IN THE FRI TO SAT TIMEFRAME. && .MARINE... GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND EVENING AHEAD OF A LOW PRESSURE SYSTEM TRACKING THROUGH NORTHERN MICHIGAN. WIND GUSTS ARE EXPECTED TO JUST BARELY EXCEED 20 KNOTS...WITH THE LARGEST WAVE HEIGHTS OF 2 TO 4 FEET EXPECTED OVER SAGINAW BAY WHERE A FUNNELING EFFECT EXISTS. SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH TONIGHT AS A WEAK COLD FRONT WORKS ACROSS THE AREA. QUIETER WEATHER IS EXPECTED ON SUNDAY...ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE. ANOTHER COLD FRONT WILL APPROACH FOR MONDAY...BRINGING GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN...SOME OF THEM COULD BE STRONG TO SEVERE. && .AVIATION...ISSUED 118 PM EDT SAT AUG 30 2014 //DISCUSSION... A FURTHER INCREASE IN MOISTURE COUPLED WITH DAYTIME HEATING/INSTABILITY IS EXPECTED TO GENERATE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON...CONTINUING THIS EVENING BEFORE SLOWLY TAPERING OFF OVERNIGHT. OUTSIDE OF SHOWERS/THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED THIS AFTERNOON...WITH CEILINGS LOWERING TONIGHT INTO THE MVFR/POSSIBLE IFR CATEGORY BY SATURDAY MORNING. SOUTHWEST WINDS WILL GUST TO 20 KNOTS OR BETTER DURING AFTERNOON HOURS...SLOWLY DIMINISHING DURING THE EVENING HOURS. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN CEILINGS AT OR BELOW 5000 FEET THROUGH MID AFTERNOON...MEDIUM CONFIDENCE LATE THIS AFTERNOON THROUGH TOMORROW MORNING. * LOW CONFIDENCE IN TIMING OF THUNDERSTORMS THIS AFTERNOON AND EVENING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...KURIMSKI LONG TERM....HLO/MM MARINE.......HLO AVIATION.....KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 343 PM EDT SAT AUG 30 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-311945- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 343 PM EDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY DURING THE AFTERNOON AND EVENING...WITH A SLIGHT CHANCE FOR SEVERE STORMS. WIND GUSTS AROUND 60 MPH WILL BE THE PRIMARY HAZARDS IN THE STRONGEST STORMS...BUT 1 INCH HAIL AND HEAVY RAINFALL ARE ALSO POSSIBLE. IN ADDITION...THERE IS SOME POTENTIAL FOR ISOLATED TORNADOES. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 40 MPH WITH THE MAIN WINDOW OF ACTIVITY THROUGH 11 PM. LOW PRESSURE MOVING THROUGH THE EASTERN UPPER PENINSULA TONIGHT WILL PRODUCE A STRONG FLOW OF WARM AND HUMID AIR INTO THE REGION ON GUSTY SOUTHWEST WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY AS THE NEXT LOW PRESSURE SYSTEM ARRIVES OVER THE MIDWEST. THIS SYSTEM WILL REINFORCE WARM AND HUMID AIR OVER THE REGION AND THEN PULL A COLD FRONT THROUGH BY TUESDAY EVENING. THERE IS A CHANCE SOME OF THESE STORMS COULD BE SEVERE MONDAY AFTERNOON AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-311945- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 343 PM EDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY DURING THE AFTERNOON AND EVENING...WITH A SLIGHT CHANCE FOR SEVERE STORMS. WIND GUSTS AROUND 50 KNOTS WILL BE THE PRIMARY HAZARD IN THE STRONGEST STORMS...BUT 1 INCH HAIL AND HEAVY RAINFALL ARE ALSO POSSIBLE. IN ADDITION...THERE IS SOME POTENTIAL FOR ISOLATED WATERSPOUTS TO OCCUR. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 35 KNOTS WITH THE MAIN WINDOW OF ACTIVITY THROUGH 11 PM. LOW PRESSURE MOVING THROUGH THE EASTERN UPPER PENINSULA TONIGHT WILL PRODUCE A STRONG FLOW OF WARM AND HUMID AIR INTO THE REGION ON GUSTY SOUTHWEST WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY AS THE NEXT LOW PRESSURE SYSTEM ARRIVES OVER THE MIDWEST. THIS SYSTEM WILL REINFORCE WARM AND HUMID AIR OVER THE REGION AND THEN PULL A COLD FRONT THROUGH BY TUESDAY EVENING. THERE IS A CHANCE SOME OF THESE STORMS COULD BE SEVERE MONDAY AFTERNOON AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LHZ361-362-311945- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 343 PM EDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY DURING THE AFTERNOON AND EVENING...WITH A SLIGHT CHANCE FOR SEVERE STORMS. WIND GUSTS AROUND 50 KNOTS WILL BE THE PRIMARY HAZARD IN THE STRONGEST STORMS...BUT 1 INCH HAIL AND HEAVY RAINFALL ARE ALSO POSSIBLE. IN ADDITION...THERE IS SOME POTENTIAL FOR ISOLATED WATERSPOUTS TO OCCUR. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 35 KNOTS WITH THE MAIN WINDOW OF ACTIVITY THROUGH 11 PM. LOW PRESSURE MOVING THROUGH THE EASTERN UPPER PENINSULA TONIGHT WILL PRODUCE A STRONG FLOW OF WARM AND HUMID AIR INTO THE REGION ON GUSTY SOUTHWEST WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY AS THE NEXT LOW PRESSURE SYSTEM ARRIVES OVER THE MIDWEST. THIS SYSTEM WILL REINFORCE WARM AND HUMID AIR OVER THE REGION AND THEN PULL A COLD FRONT THROUGH BY TUESDAY EVENING. THERE IS A CHANCE SOME OF THESE STORMS COULD BE SEVERE MONDAY AFTERNOON AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 346 PM EDT SAT AUG 30 2014 MIZ047-053-302045- MIDLAND-SAGINAW- 346 PM EDT SAT AUG 30 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF COLEMAN TO 46 MILES SOUTHWEST OF SANFORD...MOVING NORTHEAST AT 40 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PLEASANT VALLEY BY 355 PM EDT... SANFORD BY 410 PM EDT... EDENVILLE BY 415 PM EDT... MIDLAND AND MERRILL BY 435 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. RBP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 427 PM EDT SAT AUG 30 2014 MIZ048-302100- BAY- 427 PM EDT SAT AUG 30 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF AUBURN...MOVING NORTHEAST AT 35 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LINWOOD BY 455 PM EDT... PINCONNING BY 500 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RBP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 430 PM EDT SAT AUG 30 2014 MIZ053-302115- SAGINAW- 430 PM EDT SAT AUG 30 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF ST. CHARLES...MOVING NORTHEAST AT 40 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MARION SPRINGS BY 435 PM EDT... ST. CHARLES BY 450 PM EDT... SAGINAW AND BRIDGEPORT BY 510 PM EDT... ZILWAUKEE BY 515 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RBP
The Detroit radar (KDTX), 127 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539532.